Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 178, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 3:36 PM EDT for Halifax County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 18, 2015, 4:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:00 PM EDT | TSTM WND DMG | Scotland Neck, NC | TREE DOWN IN SCOTLAND NECK, REPORTED BY COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS52 KRAH 181936
SVRRAH
NCC083-182030-
/O.NEW.KRAH.SV.W.0178.150718T1936Z-150718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 336 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED 10 MILES SOUTHWEST OF HALIFAX...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...ENFIELD...WELDON...
HOBGOOD...SOUTH WELDON...GLENVIEW...MEDOC MOUNTAIN STATE PARK AND
ROSEMARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
3609 7753 3611 7763 3615 7768 3613 7772
3616 7775 3614 7781 3616 7792 3649 7779
3639 7755 3634 7759 3631 7756 3632 7744
3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 1936Z 288DEG 26KT 3619 7766
$$2 follow-up statements
314
WWUS52 KRAH 181955
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT SAT JUL 18 2015
NCC083-182030-
/O.CON.KRAH.SV.W.0178.000000T0000Z-150718T2030Z/
HALIFAX NC-
355 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 355 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED OVER SCOTLAND NECK...OR 12 MILES SOUTHWEST OF
RICH SQUARE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...SCOTLAND NECK...ENFIELD...HOBGOOD AND TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
3609 7753 3611 7763 3615 7768 3613 7772
3616 7775 3634 7759 3631 7756 3632 7744
3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 1955Z 287DEG 32KT 3613 7743
$$178
WWUS52 KRAH 182022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SAT JUL 18 2015
NCC083-182030-
/O.CON.KRAH.SV.W.0178.000000T0000Z-150718T2030Z/
HALIFAX NC-
422 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 421 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
SCOTLAND NECK...OR 12 MILES SOUTH OF RICH SQUARE...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK AND HOBGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
3609 7753 3624 7738 3621 7738 3616 7727
3610 7723
TIME...MOT...LOC 2021Z 288DEG 19KT 3610 7734
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:10 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 18, 3:10 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SAT JUL 18 2015 .SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1015 AM SATURDAY... EARLIER COMPLEX OF SHOWERS MOVING INTO THE TRIAD HAS ALL BUT DIMINISHED THIS HOUR WITH A BAD OF CLOUDS REMAINING FROM THE FOOTHILLS...JUST NOW MOVING INTO THE NW PIEDMONT. NOT A LOT OF ENHANCEMENT ON THE VISIBLE PICTURE AT THIS TIME AND THE HRRR HAS BACKED OFF ON ALL PRECIPITATION UNTIL AROUND 17Z WHEN TEMPERATURES RISE ENOUGH TO START GETTING CONVECTIVE INITIATION ACROSS THE AREA. CONVECTION SHOULD BEGIN AS SCATTERED SHOWERS ACROSS MUCH OF THE CWA BUT THEN A PUSH FROM A SHORTWAVE ENTERING THE TRIAD AFTER 18Z COULD BEGIN TO ORGANIZE STORMS A LITTLE MORE. WITH BULK SHEAR VALUES IN THE 20-25 KT RANGE AND INSTABILITY BETWEEN 1000-1500 J/KG WOULD EXPECT SOME KIND OF LINEAR MULTICELLULAR FEATURE WHICH WILL WORK THROUGH THE CWA FROM NW TO SE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. EXPECT THE BEST UPPER LEVEL SUPPORT FROM 500 MB VORTICITY TO MOVE THROUGH THE TRIANGLE AREA MID AFTERNOON AND THE I- 95 CORRIDOR BY EARLY EVENING. SPC CURRENTLY HAS THE AREA UNDER A MARGINAL RISK FOR ANY SEVERE STORMS WITH DAMAGING WINDS THE PRIMARY THREAT. ANY SEVERE ACTIVITY THIS AFTERNOON SHOULD REMAIN ISOLATED. PREVIOUS DISCUSSION FOLLOWS. -ELLIS HIGH TEMPS TODAY ARE EXPECTED TO BE LARGELY DEPENDENT ON THE AMOUNT OF DEBRIS CLOUD COVER FROM THE APPROACHING CONVECTIVE COMPLEX. HAVE LOWERED PREVIOUS HIGH TEMPS BY A DEGREE OR TWO... GIVEN INCREASING CLOUD COVER LATER TODAY... ALONG WITH THE DEVELOPMENT OF EXPECTED STORMS THIS AFTERNOON. THUS... WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 90S. TONIGHT AND SUNDAY: ANY LINGERING CONVECTION IS EXPECTED TO PUSH TO THE SOUTH AND EAST OF THE AREA AND/OR DISSIPATE BY EARLY SUNDAY MORNING... WITH MID LEVEL FEATURE SHIFTING TO THE SOUTH AND EAST OF THE AREA. OVERNIGHT LOWS SHOULD BE WARM AGAIN FOR TONIGHT... WITH LOWS GENERALLY EXPECTED IN THE LOWER TO MID 70S. THE CENTER OF THE MID LEVEL RIDGE IS EXPECTED TO REMAIN OVER THE SOUTH CENTRAL U.S. ON SUNDAY... WITH CENTRAL NC ON THE PERIPHERY OF THE EXTENDING EASTWARD RIDGE AXIS. THIS SHOULD ALLOW FOR A CONTINUATION OF WEST TO NORTHWEST FLOW ALOFT. HOWEVER... THE LATEST GUIDANCE DOES NOT SHOW MUCH IN THE WAY OF ANY DISTURBANCES ALOFT TRACKING ACROSS THE AREA ON SUNDAY. THUS... EXPECT ANY CONVECTIVE ACTIVITY WILL BE MORE ISOLATED TO WIDELY SCATTERED. THIS COUPLED WITH SLIGHTLY HIGHER AFTERNOON LOW LEVEL THICKNESS VALUES THAN TODAYS SHOULD YIELD HIGH TEMPS IN THE MID TO UPPER 90S... WITH POSSIBLY A FEW LOCATIONS TOUCHING 100 ACROSS THE SOUTH/SOUTHWESTERN PORTION OF THE FA. -BSD && .SHORT TERM /SUNDAY NIGHT/... AS OF 300 AM SATURDAY... TO BE UPDATED SHORTLY. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 310 PM SATURDAY... MON: HOT WITH LOWER-THAN-USUAL (FOR SUMMERTIME) STORM CHANCES. WE REMAIN BENEATH NORTHWESTERLY STEERING FLOW... ON THE NE SIDE OF THE SPRAWLING RIDGE FROM NW MEXICO ACROSS TX AND THE LOWER MISS VALLEY... BUT THIS FLOW IS VERY LIGHT OVER NC WITH THE STRONGER MID LEVEL WINDS AND DIFFLUENCE WELL TO OUR NW. A PROMINENT PERTURBATION CROSSING KS/NRN/MO/IL/OH VALLEY INTO MON EVENING MAY HELP BUILD SHORTWAVE RIDGING DOWNSTREAM OVER NC MUCH OF THE DAY... AND ACCORDINGLY THE MODELS ARE FORECASTING LITTLE POTENTIAL BUOYANCY WITH NC MUCAPE VALUES GENERALLY BELOW 1000 J/KG EVEN AT PEAK HEATING... ALONG WITH SUB-20 KT DEEP LAYER SHEAR... AND A WARM 500- 300 MB LAYER. A WEAK SURFACE TROUGH WILL HOLD OVER THE COASTAL PLAIN... AND THIS AREA WITH ITS HIGHER SURFACE DEWPOINTS MAY SEE A BIT BETTER CHANCE FOR AFTERNOON CONVECTION... BUT STILL MEAGER GIVEN THE LACK OF STRONG DYNAMIC OR THERMODYNAMIC SUPPORT. ANYTHING THAT CAN GET GOING MAY GENERATE ENHANCED DOWNDRAFTS GIVEN THE INVERTED-V FORECAST SOUNDING APPEARANCE AND DCAPE NEARING 1000 J/KG. WILL KEEP POPS LOW AT 15-30% AT MOST... HIGHEST EAST OF I-95. OUR LOW LEVEL THICKNESSES SHOULD BE WELL ABOVE NORMAL (BY 15-20 M)... WITH THE MID LEVEL ANTICYCLONE CENTERED IN THE CLIMATOLOGICALLY IDEAL LOCATION FOR ATYPICALLY HOT TEMPS IN NC. FOLLOWING THIS AND WITH THE WARMING TREND OF GUIDANCE... EXPECT HIGHS OF 95-100... A FEW DEGREES SHY OF THE DAILY RECORD HIGHS. HEAT INDICES COULD REACH 103-104 DEGREES MAINLY IN THE SOUTHEAST... ALTHOUGH IF DEWPOINTS DON'T SLIP INTO THE UPPER 60S WITH MIXING... READINGS COULD HIT 105 BRIEFLY. WE MAY SEE ISOLATED DYING SHOWERS SPILLING OVER FROM THE HIGHER TERRAIN MON NIGHT. WARM LOWS OF 71-76. TUE: CONTINUE HOT WITH BETTER STORM CHANCES THAN MON. STILL ANTICIPATE ABOVE NORMAL TEMPS BUT WILL PROBABLY BE MUTED FROM MONDAY'S READINGS BY UPSTREAM CONVECTIVE DEBRIS CLOUDS MOVING OVERHEAD... TRIMMING HEATING A BIT... SO EXPECT TUE HIGHS TO BE A DEGREE OR TWO LOWER THAN MONDAY'S... DESPITE THICKNESSES COMPARABLE TO THOSE EXPECTED MONDAY. HEAT INDICES SHOULD ONCE AGAIN APPROACH 103-104 DEGREES IN THE SOUTHEAST. PROJECTED MUCAPE TUE IS STILL UNIMPRESSIVE... JUST 750-1500 J/KG... WITH MEAGER DEEP LAYER SHEAR OF AROUND 20 KTS. BUT DYNAMIC FORCING WILL BE ON THE UPSWING AS THE MID LEVEL LOW OVER QUEBEC DIGS ACROSS THE GREAT LAKES AND NORTHEAST... PROVIDING SLIGHT DPVA AND HEIGHT FALLS ESPECIALLY LATE TUE THROUGH TUE NIGHT... IN CONJUNCTION WITH THE SURFACE COLD FRONT PUSHING IN FROM THE NW. WILL TOP OUT POPS AT 30-40%... ALTHOUGH THIS MAY RISE IN LATER FORECASTS IF TIMING CAN BE PINNED DOWN. WED-SAT: MOST OF THE AREA (EXCEPT FOR SE SECTIONS) WILL BE IN A RELATIVE LULL CONVECTION-WISE AS THE SURFACE FRONT IS EXPECTED TO SETTLE OVER SRN/ERN NC WITH HIGH PRESSURE STARTING TO BUILD IN FROM THE NW. WILL KEEP GOOD CHANCE POPS ACROSS THE SOUTH AND EAST WED WHERE PW VALUES WILL BE NEAR TO ABOVE NORMAL... HOWEVER DRIER AIR ELSEWHERE SHOULD LIMIT STORM COVERAGE OVER THE NORTH AND WEST WED. CONVECTION CHANCES LOOK TO RISE THU AND PEAK FRI... AS STRONG SHORTWAVE ENERGY MOVES ESE INTO THE MIDATLANTIC REGION... INTO THE MEAN TROUGH BASE... WITH A NORTHWARD SURGE OF THE SURFACE FRONTAL ZONE. THE INITIALLY LOWER PW VALUES CLIMB BACK UP CLOSE TO 2.0 INCHES ESPECIALLY IN THE SOUTH HALF FRI... AND THIS IS WHERE THE GREATEST COVERAGE SHOULD BE. THE MID LEVEL TROUGH AXIS AND SURFACE FRONT SHOULD THEN SETTLE SOUTHEAST OF THE NC... USHERING IN A SLIGHTLY DRIER AIR MASS TO START THE WEEKEND. THICKNESSES SUGGEST CONTINUED ABOVE NORMAL TEMPS WED... A COUPLE OF DEGREES COOLER BUT STILL SLIGHTLY ABOVE NORMAL THU... THEN NEAR NORMAL FRI/SAT. -GIH && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM SATURDAY... 24 HOUR TAF PERIOD: A LINE OF CONVECTION IS MOVING OVER KRDU AT THIS TIME AND WILL BE APPROACHING KRWI IN THE NEXT FEW HOURS IF IT HOLDS TOGETHER. TO THE SOUTH...MORE SCATTERED THUNDERSTORMS WILL APPROACH THE VICINITY OF KFAY BY 20Z OR SO. WIND GUSTS OF 40-50 KTS ARE POSSIBLE WITH THESE STORMS BUT THE MAJORITY OF CONVECTION WILL SEE WIND GUSTS REMAIN UNDER 30 KTS. BEHIND THE LINE...WINDS ARE EXPECTED TO BRIEFLY GO NORTHWESTERLY BEFORE RETURNING TO A GENERAL SOUTHEASTERLY FLOW. OVERNIGHT...SOME VFR VISIBILITIES ARE POSSIBLE AROUND DAYBREAK. WITH NO DISCERNIBLE SHORT WAVE IN THE AREA...CONVECTIVE COVERAGE SUNDAY AFTERNOON SHOULD BE LESS THAN THIS AFTERNOON. LONG TERM: WITH A RETURN TO SOUTHERLY FLOW...EXPECT AN UPTICK IN DIURNAL COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY AFTERNOON/EVENING AND CONTINUING THROUGH THE END OF THE LONG TERM WHICH COULD PRESENT SOME ADVERSE CONDITIONS EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...ELLIS/BSD SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...ELLIS
Hazardous weather outlook, Jul 18, 3:47 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 347 AM EDT SAT JUL 18 2015 NCZ007-021>023-038-039-190930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARD WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-024>028-040>043-073>078-083>086-088-089-190930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF CENTRAL NC EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 2:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 WSW FRANKLINTON 36.08N 78.50W
07/18/2015 FRANKLIN NC 911 CALL CENTER
TREE DOWN ACROSS ROAD AT LONG MILL RD AND POCOMOKE RD
IN YOUNGSVILLE.
&&
EVENT NUMBER RAH1500895
TDHLocal storm report, Jul 18, 2:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 E FRANKLINTON 36.11N 78.43W
07/18/2015 FRANKLIN NC 911 CALL CENTER
TREE DOWN ACROSS ROAD AT CHAVIS ST AND GLENN ST IN
FRANKLINTON.
&&
EVENT NUMBER RAH1500896
TDHLocal storm report, Jul 18, 3:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 2 ENE DABNEY 36.36N 78.45W
07/18/2015 VANCE NC 911 CALL CENTER
TREE DOWN ACROSS ROAD AT HICKSBORO RD AND DABNEY RD ENE
OF DABNEY.
&&
EVENT NUMBER RAH1500897
TDHLocal storm report, Jul 18, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 3 SSW DABNEY 36.31N 78.49W
07/18/2015 VANCE NC 911 CALL CENTER
TREE DOWN ACROSS ROAD AT PINE RIDGE RD AND HWY 158 SSW
OF DABNEY.
&&
EVENT NUMBER RAH1500898
TDHSpecial weather statement, Jul 18, 3:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT SAT JUL 18 2015 NCZ039-182015- RANDOLPH NC- 318 PM EDT SAT JUL 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH COUNTY UNTIL 415 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ASHEBORO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...RAMSEUR... FRANKLINVILLE...ULAH AND COLERIDGE. LAT...LON 3565 7994 3583 7988 3580 7956 3553 7962 TIME...MOT...LOC 1917Z 283DEG 14KT 3573 7983 GIH
Special weather statement, Jul 18, 3:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT SAT JUL 18 2015
NCZ040>042-076-077-182015-
JOHNSTON-WAKE-LEE-CHATHAM-HARNETT-
333 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF JOHNSTON...
SOUTHWESTERN WAKE...CENTRAL LEE...SOUTHEASTERN CHATHAM AND HARNETT
COUNTIES UNTIL 415 PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
FUQUAY-VARINA TO 7 MILES WEST OF LILLINGTON...AND MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARY...SANFORD...SMITHFIELD...LILLINGTON...GARNER...FUQUAY-VARINA...
CLAYTON...DUNN...ANGIER AND BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3554 7809 3530 7853 3532 7854 3530 7858
3525 7862 3533 7910 3537 7928 3540 7929
3577 7880 3558 7807
TIME...MOT...LOC 1932Z 288DEG 26KT 3561 7874 3542 7895The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:52 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 68 min |
| Jul 18, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 49 min |
| Jul 18, 2:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake | 39 min |
| Jul 18, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 38 min |
| Jul 18, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 41 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 65 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 42 min |
| Jul 18, 3:53 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Jul 18, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 18, 4:34 PM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | RAH | Person | 40 min |
| Jul 18, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 18, 7:59 PM EDT | Special Weather Statement | RAH | Granville, Vance | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.